MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, prior to patient contact, the packaging at the bottom of a performer introducer was not sealed.There was no impact to the patient.
 
Additional Manufacturer Narrative
Pma/510(k) # k171999.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, prior to patient contact, the packaging at the bottom of a performer introducer was not sealed.There was no impact to the patient.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.Physical examination of the returned device found that the packaging was not sealed.The cook seal was not present.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.Cook investigated all lots packaged by the same packaging personnel during the same week as the complaint device.This investigation found one relevant non-conformance on one device, from a different lot than the complaint lot, which was reworked prior to distribution.A database search found no additional relevant complaints reported from the field for any other lots packaged by the same personnel during this same period.Additionally, a review of similar complaints for this failure mode on similar devices in the past three years found there have been no additional complaints reported from the field and the occurrence of this failure has not increased.At this time, cook has concluded that no non-conforming product from this lot exists in house or in the field.The complaint device was packaged with instructions for use (ifu) which states ¿sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.¿ cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that this was an isolated incident.Based on the available information and results of the investigation, cook has concluded that the cause of this failure is a manufacturing and quality control deficiency.The responsible personnel were notified on 14apr2023.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16585556
Report Number1820334-2023-00280
Device Sequence Number1583814
Product Code DYB
UDI-Device Identifier00827002124233
UDI-Public(01)00827002124233(17)250608(10)14776730
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2025
Device Model NumberN/A
Device Catalogue NumberRCFN-6.0-18-MPIS-NT
Device Lot Number14776730
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2023
Supplement Date Received by Manufacturer05/08/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown